ETHICON INC. PRLNE BLU 24IN 6-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
8807H |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a thromboendoarterectomy (tea) of the right carotid artery procedure on (b)(6) 2024 and suture was used.During the procedure, the surgeon wanting to anastomose the carotid artery, used the prolene wire.But on several occasions, the threads broke at the slightest pressure (even minimal) and the needle pulled off.As a result, the staff had to change the box of wires, with the same reference number but unknown lot number.This issue caused a loss of time.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: - were there any unexpected outcomes or complications as a result of the prolonged surgery time?no patient consequence.- what is the total number of products involved in this event?a box of thread: several threads from one box (4-5 threads) had this problem of breaking at the slightest pressure or of the needle becoming loose; the team ended up changing boxes: there were no longer any problems with the threads used in this new box, which had the same reference but a different lot number.- how long (in minutes) did the surgery prolong?the operation was extended by only a few minutes, but it is difficult to give a precise estimate.- what tissue was being sutured when the event occurred?the right carotid artery - was additional dissection required in other organs/tissues other than the target tissue?no additionnal dissection - was there any change in the patient¿s post operative care due to the prolonged procedure?no change in post-operative care due to prolonged procedure events reported via: (b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4)., date sent to the fda: 4/5/2024 h6 component code: g07002 pending evaluation of the returned device a review of the batch manufacturing records was conducted, and no related non-conformances were identified.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/20/2024.H6 component code: g07002 no device problem found h3 investigational summary: the product was returned to ethicon for evaluation.Visual analysis of the returned sample determined that twenty-eight packets of product code 8807h were received for evaluation.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force and tensile strength were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.